Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 116, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 1997, 4:43 PM CDT for Pulaski County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1997, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 6, 1997, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:05 PM CDT | Hail 1 | Waynesville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 062144 SVRSGF MOC169-062230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT FRI JUN 6 1997 * SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY - CENTRAL MISSOURI * UNTIL 530 PM CDT * SOME AREAS AFFECTED WAYNESVILLE AND ST ROBERT BY 450 PM * AT 442 PM SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL THE SIZE OF PENNIES. THIS STORM WAS LOCATED NEAR CROCKER...10 MILES NORTHWEST OF WAYNESVILLE AND WAS MOVING SOUTHEAST AT 25 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:24 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 2:24 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT FRI JUN 6 1997 ...NORTHWEST FLOW...IT WL GRAB YOU... ANOTHER IN A SERIES OF H5 SHRTWV IS CURRENTLY PASSING THRU THE AREA. THIS TROF ALONG WITH SFC CDFNT FM STL-NVD WL BRING SOME PCPN. VSBL STLT SHOWING BUILDUPS ALONG FNT. ADAP DENOTING -2 FM MCI-TBN-UNO AT 18Z. SELS DY1 LOOKS REASONABLE...AND AGREE THAT BEST FOCUS WL BE IN STL/PAH AREA. BY 12Z SAT BOTH NGM AND ETA HAVE ANOTHER SHRTWV BY STL WITH THE NEXT ONE BY SSM. BUT WITH STRONG CUTOFF OVR AZ...AMPLITUDE OF NW FLOW WL CONT TO TAKE MAJORITY OF RASH/TRW ACTIVITY TO THE E. ATTM THE MOMENT LIKE THE SLOWER ETA OVR NGM. THIS YEAR WE HAVE TRIED TO PUSH CUT OFF LOW OUT WAY TO QUICK. I WL GO AGAINST THIS TREND. ...FCST PROB OF THE PD...POPS AND ZFP ALIGNMENT... . WL KP THE BEST POPS IN UNO AND VIH AREA...AND WL KP THE NO POPS OUT IN JLN/SE KS GRP. THIS SEEMS THE MOST FEASIBLE BASED ON ALIGNMENT OF TROFS. RECOMMENDATIONS... JLN/SE KS GRP...M/CLR. LOW 55-60. LGT N WIND. SGF GRP...P/CLDY. LOW IN MID 50S. N 5 MPH. AIZ GRP...M/CLR. LOW IN THE 50-55. VIH/UNO GRP...THIS EVENING...M/CLDY WITH A 40% CHC OF SHOWERS A FEW TRW. TEMPS IN THE 60S. O$VRNGT...P/CLDY. LOW IN MID 50S. CCF INFO... SGF BB 055/079 056/080 057 04111 JLN BB 057/083 058/084 058 04--- GORDON
In the hours before
Special weather statement, Jun 6, 1:00 PM CDT, 3 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 6 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL MISSOURI... LATE THIS MORNING..A WEAK COLD FRONT WAS LOCATED FROM NORTHERN ILLINOIS ACROSS CENTRAL MISSOURI INTO CENTRAL KANSAS...WITH AN UPPER LEVEL SYSTEM MOVING THROUGH CENTRAL ILLINOIS. AHEAD OF THE FRONT...A MOIST AND MODERATELY UNSTABLE AIRMASS WAS LOCATED OVER THE SOUTHEASTERN QUARTER OF MISSOURI. AS THE AIRMASS WARMS THIS AFTERNOON AND THE FRONT MOVES SOUTHWARD... THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME OF THESE STORMS MAY BECOME SEVERE OVER SOUTH CENTRAL MISSOURI AFTER 300 PM AND BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS. THE PRIMARY THREAT AREA IS EAST OF A WEST PLAINS TO HOUSTON TO ROLLA LINE. SPOTTER GROUPS AND EMERGENCY MANAGERS OVER SOUTH CENTRAL MISSOURI SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION THROUGHOUT THE AFTERNOON AND EVENING HOURS FOR POSSIBLE ACTIVATION. GAEDE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:10 PM CDT | Flash Flood Warning | SGF | Pulaski | 2 hr |
| Jun 6, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 62 min |
| Jun 6, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.